MAUDE Adverse Event Report: CONMED UTICA ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-50SL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the aes-50sl, arthroscopic energy 50 degree probe with suction 18 cm device was being used during a hip arthroscopy surgery on (b)(6) 2023, and ¿the face of the electrode broke while it was being used.The surgeon try to removed the tip but it was not possible.After they check it they decided to keep into the patient.¿.The procedure was completed with ¿another edge probe¿ and with a delay of 10 minutes.There was no report of further medical intervention or extended hospitalization for the patient.This report is being raised on the basis of injury due to fragmentation with retained foreign body.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the aes-50sl, arthroscopic energy 50 degree probe with suction 18 cm device was being used during a hip arthroscopy surgery on (b)(6) 2023, and "the face of the electrode broke while it was being used.The surgeon try to removed the tip but it was not possible.After they check it they decided to keep into the patient." the procedure was completed with "another edge probe" and with a delay of 10 minutes.There was no report of further medical intervention or extended hospitalization for the patient.This report is being raised on the basis of injury due to fragmentation with retained foreign body.
 
Additional Manufacturer Narrative
Reported event ¿electrode broke while it was being used¿ was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.Root cause cannot be determined, however, based upon photos; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised to not use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18 CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18475755
Report Number1320894-2024-00007
Device Sequence Number6784819
Product Code GEI
UDI-Device Identifier10653405004974
UDI-Public(01)10653405004974(17)240603(10)202212061
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2024
Device Catalogue NumberAES-50SL
Device Lot Number202212061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic